Alert archive / Florida / River Flood Warnings in 2022

River Flood Warning 2, NWS Melbourne, FL

September 16, 2022Seminole County, Florida

NWS Melbourne, FL issued this river flood warning at Sep 16, 2022, 6:04 PM EDT for Seminole County, Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2022, 6:04 PM EDT (22:04 UTC)
Expired
Sep 16, 2022, 11:55 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL
Flood severity
Minor

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wekiva River near ALTAMONTE SPRINGS 2N (LWAF1). The gauge peaked at 28.81 ft at Sep 16, 2022, 6:00 PM EDT.

actionminormoderatemajor26283009/1609/1709/18
Action stage
27.5 ft
Minor stage
28.5 ft
Moderate stage
29 ft
Major stage
29.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02234990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

775 
WGUS42 KMLB 162204
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
604 PM EDT Fri Sep 16 2022

...The National Weather Service in Melbourne FL has issued a Flood 
Warning for the following rivers in Florida...

  Little Wekiva River near Altamonte Springs 2n affecting Seminole 
  County.

.Intense rainfall accumulating 2 to 3 inches basin average has 
produced a rapid rise in the Little Wekiva river basin in southwest 
Seminole County. The river will crest shortly just above Minor Flood 
Stage and should gradually fall back below both Minor Flood Stage 
and Action Stage through this evening.

For the Little Wekiva...including Altamonte Springs 2n...Minor 
flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 1215 AM EDT.

&&


FLC117-170415-
/O.NEW.KMLB.FL.W.0002.220916T2204Z-220917T0455Z/
/LWAF1.1.ER.220916T2036Z.220916T2200Z.220916T2354Z.NO/
604 PM EDT Fri Sep 16 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Little Wekiva River  Altamonte Springs 2n.

* WHEN...From this evening to just after midnight tonight.

* IMPACTS...At 28.5 feet, Minor flooding near the river in the 
  Altamonte Springs area.

* ADDITIONAL DETAILS...
  - At 5:30 PM EDT Friday the stage was 28.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:30 PM EDT Friday was 28.8 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 26.4 feet just after
    midnight tonight.
  - Flood stage is 28.5 feet.
  - http://www.weather.gov/safety/flood

&&

                    Fld   Observed        Forecasts (unknown time)
Location            Stg   Stg   Day/Time  6pm   7pm   8pm   9pm  10pm

Little Wekiva River
Altamonte Springs 2 28.5  28.8  Fri 5 pm 28.6  28.4  28.2  27.8  27.6


&&




$$
1 follow-up statement
844 
WGUS82 KMLB 170355
FLSMLB

Flood Statement
National Weather Service Melbourne FL
1155 PM EDT Fri Sep 16 2022

...The Flood Warning is cancelled for the following rivers in 
Florida...

  Little Wekiva River near Altamonte Springs 2n affecting Seminole 
  County.

.Rainfall has ended, and conditions will remain rain-free overnight.

FLC117-170500-
/O.CAN.KMLB.FL.W.0002.000000T0000Z-220917T0355Z/
/LWAF1.1.ER.220916T2036Z.220916T2200Z.220916T2354Z.NO/
1155 PM EDT Fri Sep 16 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Little Wekiva River near Altamonte Springs 2n.

* ADDITIONAL DETAILS...
  - At 11:00 PM EDT Friday the stage was 27.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:30 PM EDT Friday was 28.8 feet.
  - Forecast...The river has fallen below Flood Stage and into
    Action Stage late this evening. It will continue to rapidly
    fall below Action Stage between 1am and 2am, and remain below
    for the remainder of the overnight hours.
  - http://www.weather.gov/safety/flood

&&

                    Fld   Observed        Forecasts (unknown time)
Location            Stg   Stg   Day/Time  12am   1am   2am   3am  4am

Little Wekiva River
Altamonte Springs 2 28.5  27.9  Fri 11pm  27.7  27.5  27.3  27.1  26.
9


&&




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Sep 16, 4:08 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 16, 4:08 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
408 PM EDT Fri Sep 16 2022

...New DISCUSSION, MARINE, AVIATION, HYDROLOGY...

.DISCUSSION...

Now Through Tonight...Coverage of rain and lightning storms has
quickly increased over the last several hours, now transitioning
farther west across portions of the interior. A broken band of
rain and storms is also ongoing from Orange/Brevard counties to
the offshore Brevard waters. Storms are drifting slowly and
erratically, with some locations picking up a quick 1-2.5 inches
of rain in a short period of time. Heavy rainfall will be the main
concern through the evening, and localized flooding is possible
where the heaviest downpours occur. Gusty winds to 45-50 mph,
frequent lightning strikes will remain a threat, as well.

Hi-res guidance suggests that storms drifting southwestward this
afternoon may drift back toward the Atlantic coast tonight while
dissipating. Many locations will begin to dry out by midnight,
though isolated showers and storms may persist along the Atlantic
coast and over the Atlantic waters overnight. Clouds will stick
around with only partial clearing over the interior tonight.
Temperatures are forecast to fall into the 70s once again and will
do so quicker in areas that receive rainfall this evening.

Saturday-Monday (modified previous)...Central FL will remain in a
SW- NE oriented mid level weakness between the Atlantic ridge to
the east and a high center building over the central and SE CONUS.
Surface high pressure over the eastern CONUS/western Atlantic
will shift east and weaken Sun-Mon. Models are in agreement
showing development of an inverted surface trough just offshore
the FL east coast along the dissipating frontal boundary during
that time. This will help to maintain a high PWAT air mass through
this weekend, which shifts offshore late Sun-Mon as some drier
air attempts to wrap down into the peninsula on the back side of
the trough (though mainly into NOFL).

Coverage of diurnal convection will remain widespread (80 PoP) Sat
decreasing to likely (60-70) for Sun, and 40-50 north/60
central/70 SE on Mon. Continued dearth of steering flow will
maintain slow storm motion with the threat of locally heavy
rainfall (2-4") totals in some locations, along with brief gusty
winds/frequent lightning.

Clouds/early precip onset are expected to hold Sat max temps down
to near 85F north and U80s central-south. Mins in the L-M70s.

Tuesday-Friday (modified previous)...We will be watching the
eventual track of T.C. "Fiona" as it makes its closest point of
approach to the east coast of Florida late next week. It remains
too early to say with any confidence whether or not the system
will have any impacts locally, given expected interaction with the
mountainous terrain of Hispaniola, based on the official NHC
track forecast. Until then, there is excellent agreement that
onshore flow will develop by mid week, freshen and perhaps back
more to NE thereafter.

Assuming this comes to fruition, then the local wx regime would
transition to a more showery type pattern with decreasing chances
for thunderstorms. However, given the inherent uncertainty
involved, persons in ECFL are urged to stay updated on the latest
forecasts from NHC regarding "Fiona".

&&

.MARINE...
Issued at 313 PM EDT Fri Sep 16 2022

Now Through Tonight...Scattered rain and isolated lightning storms
will continue over the local Atlantic waters through late evening,
especially in the nearshore and offshore waters of Brevard
County. Additional rain and storms may develop late tonight into
early Saturday morning. ESE winds around 5-10 kts will become
variable overnight. Seas 2-3 ft with occasional seas to 4 ft in
the offshore waters.

Saturday-Tuesday (previous)...Light onshore flow expected through
the period, although winds will become somewhat chaotic Sun-Mon,
dependent upon the exact position of the surface trough relative
to the coast (which the models disagree on). Of higher confidence
is the increase in coverage of marine showers/storms thru Mon due
to the presence of the trough. Combined seas 3-4ft expected this
weekend building slightly to 4-5ft offshore early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 313 PM EDT Fri Sep 16 2022

Scattered TSRA developing along the ECSB. TEMPOs for MVFR VIS
reductions across inland terminals from 18z-22z. VCTS for coastal
terminals this afternoon. Inland activity will push back towards
the coast late this afternoon into the early evening. -RA
lingering into the evening, diminishing around 03z-04z. VCSH along
the coast in the morning around 13z-14z.

&&

.HYDROLOGY...
Issued at 313 PM EDT Fri Sep 16 2022

The Saint Johns River at Astor has reached Minor Flood Stage of
2.3 feet and is forecast to remain at this level through at least
the middle of next week. Also, the Saint Johns River above Lake
Harney near Geneva is forecast to continue a slow rise, reaching
Action Stage of 6.0 feet on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  84  73  87 /  50  80  40  70
MCO  74  86  73  89 /  60  80  30  70
MLB  74  85  74  87 /  70  90  50  70
VRB  72  87  73  89 /  60  80  50  70
LEE  73  85  71  87 /  60  80  20  60
SFB  73  85  72  87 /  60  80  30  70
ORL  75  87  74  89 /  60  80  30  70
FPR  72  86  72  87 /  60  80  50  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

FORECAST...Schaper
RADAR/DSS....Kelly
AVIATION...Law
Hazardous weather outlook, Sep 16, 11:38 AM EDT, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1138 AM EDT Fri Sep 16 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-170000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1138 AM EDT Fri Sep 16 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated to scattered lightning storms will develop early this
afternoon along the east coast sea breeze, increasing in coverage
through the day, becoming scattered to numerous in the afternoon
and evening as the sea breeze moves inland. A general
southwestward progression of storms is anticipated with more
erratic storm motion as storm-scale boundary collisions occur.
Some storms may become strong, capable of gusty winds to 50 mph,
frequent to excessive lightning, torrential downpours, and even
some small hail.

.FLOOD IMPACT...
Slow and erratic storm motion and heavy downpours will result in
conditions favorable for flooding of roads, urban, low-lying, and
poor drainage areas. Stronger storms will be capable of producing
2 to 4 inches of rainfall in a short period of time. Isolated
areas of 5 to 6 inches of rainfall, leading to more substantial
flooding, will be possible. Areas that have received significant
rainfall the last few days will be more susceptible to flooding.

.RIP CURRENT IMPACT...
There will be a Moderate Risk of dangerous rip currents at all
central Florida Atlantic beaches today. Always swim near a
lifeguard, and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms will affect some inland lakes, intracoastal and
nearshore Atlantic waters. Gusty winds of 35 knots or greater
will accompany a few stronger storms, along with occasional
lightning strikes, and torrential downpours. Storm motions will be
slow and erratic.

.RIVER FLOOD IMPACT...
The Saint Johns River at Astor is forecast to remain in Action
Stage through at least the middle of next week, and may approach
Minor Flood Stage over the next day or two. Also, the Saint Johns
River above Lake Harney, near Geneva, is forecast to continue a
slow rise, reaching Action Stage of 6.0 feet late Monday.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Scattered to numerous afternoon and evening lightning storms will
continue through the weekend, then more typical daily chances of
lightning storms will resume on Monday. Stronger storms will be
capable of gusty winds, frequent cloud-to-ground lightning
strikes, and heavy rainfall. Where soils are saturated from
previous or repeated heavy rains, any additional rainfall will
quickly produce ponding of water, especially in low-lying areas.

A moderate to high risk of life-threatening rip currents is
expected into at least early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
However, spotters are encouraged to report rainfall amounts
exceeding 3 inches.

Schaper/Haley

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:06 PM EDTRiver Flood WarningMLBLake, Volusia101 days
Sep 16, 3:22 PM EDTAreal Flood AdvisoryMLBBrevard113 min
Sep 16, 3:39 PM EDTAreal Flood AdvisoryMLBOrange, Seminole111 min
Sep 16, 4:47 PM EDTAreal Flood AdvisoryMLBLake, Orange, Osceola88 min
Sep 16, 4:55 PM EDTAreal Flood AdvisoryMLBBrevard95 min
Sep 16, 6:52 PM EDTAreal Flood AdvisoryMLBBrevard, Indian River83 min
Sep 16, 7:31 PM EDTSpecial Weather StatementMLBOkeechobee44 min

Nearby

River Flood Warnings in Florida, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.